Jump to content
CrazyBoards.org

Recommended Posts

My pdoc just prescribed Abilify, anyone have any experiences to share so I know what to expect?

Everything fails for me. Will this make me drowsy? That I can handle, compared to my serious mood swings.

I have Bipolar. All SSRI's failed after a while, only Paxil lasted for three years before a suicidal breakdown. Cymbalta caused rapid cycling (I wasn't on any mood stabilizer at the time) and I got 302'd on a suicide attempt. So no more anti depressants, but she said this might at least make things level off a bit for me.

Any advice would be so much appreciated! I'm at my wits end!! ;)

Link to comment
Share on other sites

It made me drowsy for two weeks the first time I took it. But it went away. It isn't activating for me, but I take it in the morning. I also got blurred vision for the first two weeks. Evrything goes away after a while. Now I virtually have no side effects. No weight gain (in fact, I have weight loss, but that may be dues to topamax). It's a good med for me. Not as scary as say, Clozapine or Haldol. It doesn't leave me feeling zombified. The first time I took it though, I felt the world sort of mellow down a bit, like everything was sort of tame suddenly and I was described by my friends as being "docile" all of a sudden.

Good luck with abilify.

P.S. It isn't an anticonvulsant, it's an antipsychotic.

Link to comment
Share on other sites

I love this stuff. It's actually activating for me, not a lot, but I don't sleep through the day now (I take it in the morning). I've heard complaints that if you take it at night, you might have trouble sleeping. Just a thought. For me, it's been a lifesaver, not as far as suicide, but hallucinations. I'm actually stable now.

Link to comment
Share on other sites

I take mine in the morning too. I did have one side-effect; my pdoc says it is tardive dyskenesia (Sp?), but that is being pretty well controlled with Cogentin. I find it pretty activating also (that's an assumption since I take so much other crap too).

Tommy

Link to comment
Share on other sites

That is one side effect I was scared of, the shaking. My pdoc said it is usually a mild hand tremor. Is that what you got with it? I'm relieved that there is a med to control that, in case it happens to me.

Thanks to all of you for your experiences.

Link to comment
Share on other sites

I started on a very low dose and slowly moved up in mg. I had the "activating' side effect a little bit in the beginning, but other than that, I've been most happy with Abilify out off all the other mood-stabilizers I've taken. The only thing that sucks about it for me is that after i went to 10mg, I lost a lot of interest in sex (not all), so we upped the antidepressant and lowered the abilify dosage. Seems to be working a little bit....

Link to comment
Share on other sites

Glad to find this thread. I started on abilify 2mg last night and found it very relaxing...in fact, went to bed early and slept through the night. Today I'm very calm and mellow. If I could stay like this for awhile I'd be pretty happy.

Today I start the lamictal orange kit. Whoopee.

Gracie

Link to comment
Share on other sites

I've been trying to live with Abilify. This seems to be the new IT drug. I suffer from depression and extreme irritability which may have a questionable bipolar element to it.

So, it was added to my wellbutrin to try to break through the depression and irritability. It seems to help more with my physical symptoms than the emotional. Plus I think I did better at a lower dose but the pdoc insists on increasing the dose to try to kill the irritability. But now I've got some awful akathesia. Can't sit still, can't get comfortable, feel restless. So what's she do? Gives me Klonopin to take when I feel all jittery. Maybe we need to ditch the abilify and try something else.

Link to comment
Share on other sites

Well, it's been four days but I'm not up to full dose yet. Still on the beginner's 2 mg blister pack. I do feel a bit "antsy" though. Had to take Ambien last night to sleep, but still only got 4 hours. I have a bad back, and with Christmas stuff to do, I'm doing TOO MUCH. Heck, I hope this agitation doesn't get a lot worse when I go up to 5 mg's a day next week! Yikes... ;)

The good news is I'm not having so many crying spells. I guess I'll hang in there and see what happens.

I feel like a guinea pig, "lets see what this does to Denise....lets see what that does to Denise..."

So many things have failed, I feel I must give this a good try!

Thanks for everyone's input, I really appreciate it, and MERRY CHRISTMAS !!

Link to comment
Share on other sites

Heck, I hope this agitation doesn't get a lot worse when I go up to 5 mg's a day next week! Yikes... ;)

I've titrated to 25 mg with success and no side effects, but I've heard from a few people IRL that they would get agitated or akathesia during the titration period. It might go away after a while, or it might not. Hang in there, hope it goes well for you!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...